Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 1, 2019, 5:26 PM CDT for Red Willow County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 1, 2019, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WGUS53 KGLD 012226
FFWGLD
NEC145-020130-
/O.NEW.KGLD.FF.W.0026.190701T2226Z-190702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
526 PM CDT Mon Jul 1 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Northeastern Red Willow County in southwestern Nebraska...
* Until 830 PM CDT.
* At 525 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
McCook, Indianola and Bartley.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4031 10020 4023 10031 4014 10050 4021 10060
4035 10047 4035 10020
$$
Husted1 follow-up statement
369
WGUS73 KGLD 020124
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
824 PM CDT Mon Jul 1 2019
NEC145-020134-
/O.EXP.KGLD.FF.W.0026.000000T0000Z-190702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Red Willow NE-
824 PM CDT Mon Jul 1 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN RED WILLOW COUNTY WILL
EXPIRE AT 830 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4031 10020 4023 10031 4014 10050 4021 10060
4035 10047 4035 10020
$$
HustedWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:52 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 1, 3:52 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Goodland KS 252 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday) Issued at 135 PM MDT Mon Jul 1 2019 Today we will see another hot day, with temperatures above normal. Tomorrow this is expected to drop a couple of degrees, but daily highs will remain in the upper 80s to lower 90s. Looking aloft the ridge that prevailed over the area this past weekend, has further relaxed and weakened. Although we do still have decent moisture, we are lacking forcing and with deep-layer shear progressively lower the further south you go in our area. This will inhibit our ability to generate convection. So, with that stated, chances of showers and storms this afternoon have decreased, but still cannot rule out an isolated severe storm or two this evening. Expected threats include hail and strong winds. SPC has taken our CWA from a slight risk down to marginal across the area. Expecting weak multicellular clusters of storms, similar to what we have seen the past couple of evenings. Tonight, not expecting any weather, but overnight lows will drop into the 60s. Similar story for tomorrow, with an even lower chance for storms. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Jul 1 2019 At the start of the forecast period, a broad upper ridge will extend across the Central High Plains with southwest flow aloft over the Tri- State area. An upper trough centered over southern Washington and northern Oregon will give the region a chance for daily showers and thunderstorms as several disturbances are pushed into the region. Tuesday evening, a shortwave trough will progress east, bringing a chance for a few isolated showers and thunderstorms to the region. 700-500mb lapse rates are marginal as are CAPE values. At this point in time, am not anticipating severe weather across the forecast area. Temperatures will range in the mid-80s to mid-90s for highs and the upper 50s in northeastern Colorado to the low 70s in Kansas for lows. A mid-level shortwave will enter the region, bringing a chance of a few showers and thunderstorms in the afternoon and evening. Storms are expected to kick off along a boundary around the Kansas-Colorado border. With MLCAPE values of 2000+ J/kg, SBCAPE values of 2000+ J/kg, 700-500mb lapse rates potentially ranging from 7-8 C/km, and the boundary, cannot entirely rule out a few strong to severe storms. Independence Day, the upper trough over the northwestern CONUS will slowly progress eastward, kicking another shortwave trough into the region. Showers and thunderstorms will be possible. Temperatures will range from the upper 80s to mid-90s for highs and upper 50s in northeastern Colorado to the lower 70s in Kansas. The remainder of the forecast, the upper trough will deamplify as it moves east, over the Dakotas. Several shortwaves will move through the area during this time. A few showers and thunderstorms cannot be entirely ruled out. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 135 PM MDT Mon Jul 1 2019 Throughout the remainder of the TAF period, VFR conditions are expected. Removed chances of thunderstorms, because confidence is too low at this time to keep in a prevailing group. Winds are expected to remain at 5-10 kts with variable direction through the afternoon today and tomorrow. Relaxing in the evening hours. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...AW AVIATION...EV
Hazardous weather outlook, Jul 1, 11:28 AM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1028 AM MDT Mon Jul 1 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021630- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1028 AM MDT Mon Jul 1 2019 /1128 AM CDT Mon Jul 1 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated severe thunderstorms capable of producing quarter size hail and damaging wind gusts up to 70 mph will be possible this afternoon and evening, primarily in eastern Colorado and areas west of Highway 83 in Kansas and Nebraska. Isolated flash flooding cannot be ruled out in association with any slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Thunderstorm chances remain during the late afternoon and evening hours every day through Monday. Severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation not required, but reports are greatly appreciated.
In the hours before
Special weather statement, Jul 1, 4:56 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Goodland KS
356 PM MDT Mon Jul 1 2019
KSZ001-013-012230-
Sherman KS-Cheyenne KS-
356 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE AND
NORTHEASTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 430 PM
MDT/530 PM CDT/...
At 356 PM MDT/456 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Goodland, moving north at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Cheyenne and northeastern Sherman Counties in northwestern Kansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3949 10145 3941 10154 3945 10172 3964 10176
3965 10141
TIME...MOT...LOC 2156Z 185DEG 8KT 3951 10165
HustedSpecial weather statement, Jul 1, 5:01 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Goodland KS 401 PM MDT Mon Jul 1 2019 KSZ013-012230- Sherman KS- 401 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 430 PM MDT... At 401 PM MDT, Doppler radar was tracking a strong thunderstorm near Goodland, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Goodland. This includes Interstate 70 in Kansas between mile markers 14 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3921 10164 3930 10182 3947 10173 3941 10152 TIME...MOT...LOC 2201Z 209DEG 17KT 3933 10167 Husted
Special weather statement, Jul 1, 5:03 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Goodland KS 503 PM CDT Mon Jul 1 2019 NEZ081-012230- Red Willow NE- 503 PM CDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY UNTIL 530 PM CDT... At 503 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Bartley to 3 miles southwest of Indianola. Movement was north at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Indianola and Bartley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4020 10022 4009 10062 4035 10052 4035 10020 TIME...MOT...LOC 2203Z 192DEG 20KT 4034 10036 4021 10048 Husted
Local storm report, Jul 1, 5:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 NW LUDELL 39.88N 101.00W
07/01/2019 E65 MPH RAWLINS KS TRAINED SPOTTER
ALSO REPORTED ABOUT DIME SIZE HAIL.
&&
JRPLocal storm report, Jul 1, 5:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 13 N EDSON 39.51N 101.57W
07/01/2019 E60 MPH SHERMAN KS NWS EMPLOYEE
ALSO PEA-SIZED HAIL.
&&Local storm report, Jul 1, 5:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 N ATWOOD 39.83N 101.04W
07/01/2019 E0.88 INCH RAWLINS KS TRAINED SPOTTER
&&
JRPThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:03 PM CDT | Special Weather Statement | GLD | Red Willow | 27 min |
| Jul 1, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 42 min |
| Jul 1, 5:58 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 47 min |
| Jul 1, 6:15 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 45 min |
| Jul 1, 6:34 PM CDT | Special Weather Statement | GLD | Hitchcock | 11 min |
| Jul 1, 6:49 PM CDT | Special Weather Statement | GLD | Hitchcock | 26 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.